On the fixed points of Kannan contraction mappings on fuzzy metric spaces

Document Type : Research Paper

Authors
Department of Mathematics, Vali-e-Asr University of Rafsanjan, Rafsanjan, Iran
Abstract
In this paper, comparison functions are employed to introduce and investigate new classes of contractive mappings in fuzzy and classical metric spaces. After defining $\varphi$-large contractions and establishing fixed-point results for them in fuzzy and classical settings, the study focuses on generalizations of Khan-type contractions. In this regard, $\varphi$-large Khan contractions are first introduced in fuzzy metric spaces, and the existence of fixed points is proved for such mappings. Their counterparts in classical metric spaces are then defined, and by using the results obtained in fuzzy metric spaces, the existence of fixed points in the classical case is also established. Furthermore, large Khan contractions and extended $\varphi$-large Khan contractions are studied as generalizations of the aforementioned mappings, and sufficient conditions ensuring the existence of fixed points in both fuzzy and classical metric spaces are provided. Finally, a more general form of large Khan contractions is introduced in fuzzy metric spaces, and the existence of fixed points for functions in this broader class is proved. The results of this study not only expand the theory of fixed points in fuzzy metric spaces, but also provide a more general framework for analyzing stability and convergence in related problems.
Keywords

[1] D. Bailey, Some theorems on contractive mappings, J. London Math. Soc. 1 (1966), 101–106.
[2] A. Dehiciy, M.B. Mesmouliz, and E. Karapinar, On the fixed points of large-Kannan contraction mappings and applications, Appl. Math. E-Notes 19 (2019), 535–551.
[3] Z. Deng, Fuzzy pseudo metric spaces, J. Math. Anal. Appl. 86 (1982), 74–95.
[4] M. Edelstein, On fixed and periodic points under contractive mappings, J. London Math. Soc. 1 (1962), 74–79.
[5] M.A. Erceg, Metric spaces in fuzzy set theory, J. Math. Anal. Appl. 69 (1979), 205–230.
[6] J. Franklin, Methods of mathematical economics, Springer, New York, 1980.
[7] A. George and P. Veeramani, On some results in fuzzy metric spaces, Fuzzy Sets Syst. 64 (1994), 395–399.
[8] A. George and P. Veeramani, Some theorems in fuzzy metric spaces, J. Fuzzy Math. 3 (1995), 933–940.
[9] M. Grabiec, Fixed points in fuzzy metric spaces, Fuzzy Sets Syst. 27 (1989), 385–389.
[10] V. Gregori, J.-J. Minana, and D. Miravet, Extended fuzzy metrics and fixed point theorems, Mathematics 7 (2019), no. 3, Article 303.
[11] V. Gregori, J.-J. Minana, and S. Morillas, On completable fuzzy metric spaces, Fuzzy Sets Syst. 267 (2015), 133–139.
[12] V. Gregori and S. Romaguera, Some properties of fuzzy metric spaces, Fuzzy Sets Syst. 115 (2000), 485–489.
[13] V. Gregori and A. Sapena, On fixed point theorems in fuzzy metric spaces, Fuzzy Sets Syst. 125 (2002), 245–253.
[14] O. Hadzic, Fixed point theory in probabilistic metric spaces, Serbian Academy of Sciences and Arts, Branch and Novi Sad, University of Novi Sad, Institute of Mathematics, Novi Sad, 1995.
[15] O. Hadzic and E. Pap, Fixed point theory in PM-spaces, Kluwer Academic Publishers, Dordrecht, 2001.
[16] O. Hadzic and E. Pap, Fixed point theorem for multivalued mappings in probabilistic metric spaces, Fuzzy Sets Syst. 127 (2002), no. 3, 333–344.
[17] G.E. Hardy and T. Rogers, A generalization of a fixed point theorem of Reich, Canad. Math. Bull. 16 (1973), 201–206.
[18] O. Kaleva and S. Seikkala, On fuzzy metric spaces, Fuzzy Sets Syst. 12 (1984), 215–229.
[19] E. Karapnar, Edelstein type fixed point theorems, Ann. Funct. Anal. 2 (2011), 51–58.
[20] K. Kramosil and J. Michalek, Fuzzy metric and statistical metric spaces, Kybernetika 11 (1975), 336–344.
[21] V.V. Nemytskii, Fixed-point method in analysis, Uspekhi Mat. Nauk (1936), 141–174.
[22] J.J. Nieto and R. Rodriguez-Lopez, Contractive mappings theorems in partially ordered sets and applications to ordinary differential equations, Order 22 (2005), 223–239.
[23] E. Pap, O. Hadzic, and R. Mesiar, A fixed point theorem in probabilistic metric spaces and an application, J. Math. Anal. Appl. 202 (1996), 433–449.
[24] E. Parau and V. Radu, Some remarks on Tardiff's fixed point theorem on Menger spaces, Portugal. Math. 54 (1997), 431–440.
[25] H.K. Pathak and N. Hussain, Common fixed points for Banach pairs with applications, Nonlinear Anal. 69 (2008), 2788–2802.
[26] O. Popescu, Some generalizations of Suzuki and Edelstein type theorems, Fixed Point Theory Appl. (2013), Article 319, 1–11.
[27] V. Rafu, Some fixed point theorems in probabilistic metric spaces, Stability problems for stochastic models, Lecture Notes in Math. 1233 (1987), 125–133.
[28] A. Razani, A contraction theorem in fuzzy metric spaces, Fixed Point Theory Appl. 3 (2005), 257–265.
[29] A. Razani, Existence of fixed point for the nonexpansive mapping of intuitionistic fuzzy metric spaces, Chaos Solitons Fractals 30 (2006), 367–373.
[30] A. Razani, Results in fixed point theory, Andisheh Zarin Publisher, Qazvin, August 2010.
[31] A. Razani and V. Parvaneh, Some fixed point theorems for weakly T-Chatterjea and weakly T-Kannan-contractive mappings in complete metric spaces, Russ. Math. (Iz. VUZ) 57 (2013), no. 3, 38–45.
[32] R. Saadati, A. Razani, and H. Adibi, A common fixed point theorem in L-fuzzy metric spaces, Chaos Solitons Fractals 33 (2007), 358–363.
[33] M. Saheli, S.A.M. Mohsenialhosseini, and H.S. Goraghani, On Φ-contractions and fixed point results in fuzzy metric spaces, Appl. Gen. Topol. 24 (2023), no. 2, 469–483.
[34] B. Schweizer, H. Sherwood, and R.M. Tardiff, Contractions on probabilistic metric spaces: Examples and counterexamples, Stochastica 12 (1988), no. 1, 5–17.
[35] V.M. Sehgal and A.T. Bharucha-Reid, Fixed points of contraction mappings on PM-spaces, Math. Systems Theory 6 (1972), 97–100.
[36] S. Sharma, Common fixed point theorems in fuzzy metric spaces, Fuzzy Sets Syst. 127 (2002), no. 3, 345–352.
[37] G. Song, Comments on "A common fixed point theorem in fuzzy metric spaces", Fuzzy Sets Syst. 135 (2003), no. 3, 409–413.
[38] T. Suzuki, A new type of fixed point theorem in metric spaces, Nonlinear Anal. 71 (2009), no. 11, 5313–5317.
[39] R.M. Tardiff, Contraction maps on probabilistic metric spaces, J. Math. Anal. Appl. 165 (1992), 517–523.
[40] R. Vasuki, A common fixed point theorem in fuzzy metric spaces, Fuzzy Sets Syst. 97 (1998), 395–397.

Articles in Press, Corrected Proof
Available Online from 29 October 2026

  • Receive Date 02 May 2026
  • Revise Date 16 June 2026
  • Accept Date 21 June 2026